MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371); Fibrosis (3167)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug device may have caused or contributed to the reported event.The attorney alleges the patient underwent an additional surgery to remove the device.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015: the patient underwent right inguinal hernia repair.A bard/davol perfix light plug was implanted in the patient during this repair.On (b)(6) 2017: the patient underwent removal of the failed perfix light plug.The patient continues to suffer complications related to the mesh.The mesh implanted in the patient failed to reasonably perform as intended.The mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the perfix light plug was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6)2015: the patient underwent right inguinal hernia repair.A bard/davol perfix light plug was implanted in the patient during this repair.(b)(6)2017: the patient underwent removal of the failed perfix light plug.The patient continues to suffer complications related to the mesh.The mesh implanted in the patient failed to reasonably perform as intended.The mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the perfix light plug was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.Addendum per additional information provided: (b)(6)2015 - patient was diagnosed with indirect right inguinal hernia thereby underwent open repair with the implant of perfix light plug (device #1).Per operative notes, "the hernia sac was dissected from cord structures.The cord structures were scarred.The hernia sac was opened and found to be empty, the cord lipoma was excised.A perfix light plug (device #1) was cut and placed in usual fashion sutured." (b)(6)2017 - patient was diagnosed with right groin pain secondary to ilioinguinal nerve entrapment thereby underwent open repair with the explant of perfix light plug (device #1) and implant of ventralex st (device #2).Per operative notes, "extensive fibrosis and scar tissue were noted in the external inguinal ring.The ilioinguinal nerve directly attached to the portion of the onlay patch (device #1) was excised along with the prolene suture.Neurectomy was performed.The mesh plug (device #1) was quite prominent within spermatic cord, and the mesh plug (device #1) was removed completely.A direct hernia defect in the floor of inguinal canal was noted.A ventralex st (device #2) was placed in preperitoneal position and sutured to cooper ligament." attorney alleged that the patient had nerve damage, pain & suffering, hernia recurrence.It was also alleged that patient had fibrosis, scar tissue and underwent neurectomy and ilioinguinal nerve entrapment.Patient still has continuing pain.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug device may have caused or contributed to the reported event.The attorney alleges the patient underwent an additional surgery to remove the device.Based on the limited information provided at this time, no conclusions can be made.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 years 7 months post implant of perfix plug light, patient was diagnosed with nerve damage, fibrosis, pain and scar tissue thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device list pain as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-feb-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8122539
Report Number1213643-2018-04293
Device Sequence Number193700
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963(17)200228(10)HUZB1038
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0117070
Device Lot NumberHUZB1038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2018
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age55 YR
Patient SexMale